Reactions 1704, p142 - 2 Jun 2018
Non-occlusive mesenteric ischaemia: 2 case reports
In a case series, two men were described, of whom, a
79-year-old developed non-occlusive mesenteric ischaemia
(NOMI) during treatment with docetaxel for local recurrence
of prostate cancer and a 74-year-old man developed NOMI
during treatment with docetaxel, fluorouracil [5-fluorouracil]
and cisplatin for oropharyngeal cancer [dosages, routes and
outcomes not stated].
Case 1: The man, who had local recurrence of prostate
cancer, started receiving docetaxel. During the first week of
docetaxel initiation, he presented with the complaint of
abdominal pain. Abdominal computed tomography(CT)
showed mesenteric ischemia and intestinal emphysema.
Thereafter, a diagnosis of NOMI was made. Therefore, he
underwent an emergency operation. A laparotomy revealed a
mottled necrosis of gall bladder, small intestine, recto sigmoid
and ascending, transverse and descending colon. Therefore, all
these were excised.
Case 2: The man, who had oropharyngeal cancer, started
receiving combination chemotherapy, which included
docetaxel, cisplatin and 5-FU. One week after the initiation of
chemotherapy, he presented with fever and abdominal pain.
An abdominal contrast CT examination revealed mesenteric
ischemia, which was confirmed as NOMI. Therefore, an
emergency surgery was performed on the same day. The
entire ileum appeared discoloured with mottling, and found to
be necrotic. Hence, it was excised. He was discharged from
the hospital and his post-surgery course was good.
Author comment: "In general, mesenteric ischaemia after
administration of anticancer drugs is rare, and only a few
cases have been reported."
Wada T, et al. Two Cases of Non-Occlusive Mesenteric Ischemia That Developed
after Chemotherapy. Gan to Kagaku Ryoho 44: 1396-1398, No. 12, Nov 2017.
Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/29394646 [Japanese;
summarised from an english abstract] - Japan
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved